Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Midland/Odessa, TX

May 19, 2000Ector County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2000, 12:35 PM CDT for Ector County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2000, 12:35 PM CDT (17:35 UTC)
Expired
May 19, 2000, 1:00 PM CDT
In force
25 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ector County, TX

The radar

The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS54 KMAF 191736
SVRMAF
TXC135-191800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1235 PM CDT FRI MAY 19 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ECTOR COUNTY IN TEXAS

* UNTIL 100 PM CDT

* AT 1231 PM CDT...A STORM SPOTTER REPORTED A SEVERE THUNDERSTORM ON
  THE NORTH SIDE OF ODESSA...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  NORTHERN ODESSA

HAILSTONES AS LARGE AS QUARTERS HAVE BEEN REPORTED WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A
GARAGE IF TIME PERMITS.

LAT...LON 3188 10245 3187 10230 3208 10229 3209 10245

DJK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:09 PM CDT, 26 minutes earlier.

Area forecast discussion, May 19, 12:09 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1209 PM CDT FRI MAY 19 2000

UPDATED ZONE FORECASTS FOR THE REGION...MAINLY TO RAISE PROB OF
PRECIPITATION AND COOL TEMPS A CAT OR TWO. THE COLD FRONT FROM 16Z
SURFACE ANALYSIS AND MESOSCALE ANALYSIS HAS PUSHED SOUTHWARD INTO
THE BIG BEND. A COLD POOL AT THE SURFACE...WITH TEMPS ONLY IN THE
50S MOST AREAS NORTH AND EAST OF THE BIG BEND AND THE MOUNTAINS.
LEFT FRONT ENTRANCE REGION...AND UPPER LEVEL INSTABILITY SHOULD
CONTINUE RISK OF CONVECTION OVER THE REGION THROUGH THE AFTERNOON.

THE HIGH WIND WARNING FOR THE GUADALUPE PASS HAS BEEN ALLOWED TO
EXPIRE...ALTHOUGH BREEZY CONDITIONS ARE EXPECTED TO PERSIST THERE.

.MAF...
TX...NONE.
NM...NONE.

RSB

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:56 AM CDTSevere Thunderstorm WarningMAFAndrews59 min
May 19, 8:25 AM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan50 min
May 19, 10:22 AM CDTSevere Thunderstorm WarningMAFMartin, Midland38 min
May 19, 11:48 AM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan42 min
May 19, 12:38 PM CDTSevere Thunderstorm WarningMAFMidland37 min
May 19, 12:43 PM CDTSevere Thunderstorm WarningMAFUpton47 min
May 19, 1:16 PM CDTSevere Thunderstorm WarningMAFMartin29 min
May 19, 2:06 PM CDTFlash Flood WarningMAFHoward3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.